I'm happy your skin is doing so good, but i have a few questions...(Anyone who has been on isotretinoin could help)
I had my bloodwork done and I'm waiting for my derm to prescribe me the medicine, what should I expect the first 4 weeks in treatment?
If its possible, could you rate (1-10) your side effects?
Do the red and brown marks fade after you stop getting active acne?
Did you experience an initial breakout? How was it like?
Do you think Accutane (Isotretinoin) is a "cure" for acne? and for cure I Mean a Long lasting efective treatment...
Thank you for your time, hope you could respond this, since I'm new to Acne.org I finally admitted that I'm a acne person and I should speak to the experts, haha, greetings.
"I have had acne since I was 15 and it has been getting worse since then, now I am 17 and have pustules, papules, red marks, comedones and some cysts now and then, I have been put on everything, creams, gel, pills. I'm about to see if i can start on accutane and I hope it works"
Hi! Welcome to the forums! And I want to say good luck on your course! It will likely be a rough journey with the side effects and whatnot, but it will be worth it in the end.
The main thing to be prepared for is dryness. This will be the most apparent side effect. You're going to want to make sure you keep your skin and your lips moisturized. Here in the States, a lot of us use Aquaphor on the lips to help with the dryness. It works wonders. I'm not sure what country you're in, but definitely make sure you have something good for the lips because they will need it! Also, be sure to drink a lot of water! Accutane dries everything out and you want your body to be hydrated as well. Some people have reported getting dehydration headaches while on Accutane if they don't drink enough water and this happened to me a few times earlier on in my course.
I got really lucky with my Accutane course. While I was waiting a month for my dermatologist to give me my prescription, he had me take doxycycline, which is an antibiotic. I do remember my skin purging a bit while I took this, so it may have prevented my skin from purging while on Accutane. I can't be 100% certain on this, but in my mind, it probably did help. I was very fortunate that once I started taking Accutane, my skin cleared up quickly and stayed clear. I did get breakouts early on in my course, but nothing too bad, so I wouldn't say I had much of an IB. Overall, my skin started looking better once I started taking it. But it's important to remember that everyone is different. While I was on Accutane, I talked with some other girls on this forum who dealt with nonstop breakouts throughout their entire courses and didn't clear up until the very end. I know that can be discouraging, but you just have to hang in there and tough it out because it will get better!
I didn't have bad side effects. My main side effect was the dryness and the rashes that came as a result. I would get small rashes on my thighs or arms, but as long as I moisturized, they went away. I did have the occasional joint aches and back aches, but it wasn't anything unbearable. I think how bad your side effects are is likely related to the dosage you are taking. I only took 40mg a day, which was really ideal for my body. (I'm 5'2 and 105 lbs.)
Accutane did not get rid of my red marks. I still had red marks once my course was over, so I had to treat them myself. I used fresh lemon juice to get rid of my red marks, but if you decide to do this... Wait until your skin is back to normal post-Accutane and always spot test it first to see if your skin can handle it. Some people do this, but dilute the lemon with water. I didn't start treating my red marks until three months after I finished Accutane because my dermatologist said that's about how long Accutane stays in your system.
I like to think Accutane is a cure, but let's face it... It's not. You will still get breakouts after Accutane, but they should be infrequent and less severe. Some people end up needing to take Accutane two or more times, unfortunately. I have had occasional breakouts lately due to my poor eating habits, but otherwise, my skin has been fantastic and I've been off Accutane just over a year. It's an amazing feeling to wake up in the morning and not be worried about acne. But the best thing you can do is to just be positive and remember that in time your skin will be flawless! It may be tough, but like I said, it will be worth it in the end.
If you have any other questions, just let me know! Happy to help!
Edited by redhead rachel, 09 November 2013 - 12:06 PM.